MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22534UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two resolute onyx rx coronary drug eluting stents and a euphora ptca balloon catheter to treat in stent restenosis in a mildly tortuous and calcified lesion exhibiting 80% stenosis located in the distal lad.Both stents were inspected with no issues.Negative prep was not performed for both stents.The lesion was pre-dilated.Both devices passed through a previously deployed stent.Resistance was encountered when advancing both devices.It was reported that the first stent was unable to cross the lesion, upon removal stent deformation was observed.It is indicated that the stent was partially unraveled but still attached to the delivery system.A second stent was attempted of the same size to treat the lesion however also failed to cross the lesion and upon removal stent deformation was observed again with a strut of the stent becoming lifted.An attempt was next made to dilate the lesion using a 2.0x30mm euphora balloon, during inflation the balloon ruptured.No further treatment was completed.It is indicated that the patient was hemodynamically stable throughout the procedure and no adverse outcomes occurred.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Both stent devices passed through a previously deployed unknown brand stent.The euphora was positioned at the lesion in the normal fashion.The euphora had been inspected before use with no issues noted.The euphora was prepped as per the usual routine with no issues noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned attached to a 3-way stop clock.The stent was not positioned between the markerbands and therefore not meeting specifications due to deformation of the stent struts.Deformation was evident to the mid-distal stent wraps with struts stretched.Deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8221265
Report Number9612164-2019-00062
Device Sequence Number276778
Product Code NIQ
UDI-Device Identifier00643169556768
UDI-Public00643169556768
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Catalogue NumberRONYX22534UX
Device Lot Number0009024510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/04/2019
03/21/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/29/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR